Pages

Is Accutane for Acne Safe? by Julia Lee

By at August 5, 2012 | 1:27 pm | Print

Is Accutane for Acne Safe? by Julia Lee

Battling acne is normal for most teenagers going through puberty. Some are lucky enough to have mild acne and others, including myself, aren’t so lucky and have severe acne. Acne for me was always a struggle, I began to see a dermatologist who prescribed me with antibiotics and creams to clear my face. When antibiotics stopped working my doctor introduced me to Accutane. I had heard things about Accutane before but never realized how serious this medication was. My only concern was clearing up my face and becoming acne free no matter what the side effects were. To me Accutane was the best medication invented, but once I started it changed my life permanently in more negative ways then positive.

Isotretinoin is the generic for Accutane, which is prescribed by doctors to treat severe acne. Those who take Accutane take it for up to 6 months. Some even take it a second time their acne returns. As any other medication it has side effects. Accutane has way more side effects than any drug should have. The most common side effect that is pushed to the public is what happens to women who are pregnant. Doctors make it very clear to women who are pregnant or who want to become pregnant to not take this medication because it can cause severe birth defects and even miscarriages. My doctor didn’t only inform me about those side effects but also changes in mood or thoughts. A friend of mine who took Accutane was taken off because he had depression and suicidal thoughts. For those who have a family history of heart disease worry the most about having high levels of triglycerides in their blood, therefore a mandatory blood test has to be done regularly for everyone on Accutane. I had the more common side effects that were not so life threatening such as hair loss, very dry skin, chapped lips, nosebleeds, and sensitivity to the sun. During the time I took Accutane I though having a weak immune system was my biggest problem because I was always sick. I was also told that the chances of back pain were slim to none so I shouldn’t worry about that. In my last month of taking Accutane I started to have back pain. It wasn’t till later on that my doctor linked them together. My back pain is still a problem for me thanks to Accutane. There have been so many other side effects recorded that it’s amazing this drug is still available.

In the last couple years Accutane was being hit with lawsuits because some users of this drug suffered from bowel injuries. I was fortunate enough to not have any bowel problems and I hope I never do but there is still a possibility I could. Although Accutane left me with clear skin it also left me with problems that I’m sure will never go away. Not only back pain but also my skin is still very sensitive as well even after it being nearly 3 years since Ive taken it. If I could go back in time and decide not to take Accutane I would. Even though my face is still pretty clear, having all those problems was not worth it.

PLEASE SHARE THIS WITH OTHERS BELOW AND LEAVE COMMENTS! 

References:

“Accutane Class Action | Accutane Lawsuit Information.” Accutane Class Action. Web. 30 Apr. 2012. <http://accutane.poweradvocates.com/>. 

“Isotretinoin for Acne Vulgaris.” WebMD. WebMD, 30 Dec. -0001. Web. 30 Apr. 2012. <http://www.webmd.com/skin-problems-and-treatments/acne/isotretinoin-for-acne-vulgaris>.

 

Be Sociable, Share!
  • more Is Accutane for Acne Safe? by Julia Lee

Latest Student Papers , , ,

Related Posts

2 Comments


  1. John, 1 year ago Reply

    Male 25,
    Almost 9 years later.. Same issues as you if not more


  2. John, 1 year ago Reply

    Any suggestions!


Leave a Reply

*